MAUDE Adverse Event Report: TORNIER INC AEQUALIS PERFORM+ NEO REAMER CANNULATED DRIVE SHAFT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACH

TORNIER INC AEQUALIS PERFORM+ NEO REAMER CANNULATED DRIVE SHAFT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACH
Catalog Number MWH602
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "drive shaft snapped inside mwh604 neoreamer drive end while reaming the glenoid (both instruments from ykad264-t on consignment).Later in the operation, the surgeon found wire behind the glenoid baseplate which was removed.Surgeon asked to be advised where the wire had come from.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note correction to d4 lot, serial no.The reported event that could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: visual inspection: the received device shows the sign of extensive usage, evident appearance of heavy scratches and marks along the distal region of the shaft.The cannulated drive shaft was broken at the level where the shaft becomes threaded and threaded portion was stuck in the drive end.The pattern of the fracture surface indicates the sign of brittle fracture.The nature of the fractured surface exhibits application of excessive rotational forces during use.Furthermore, hardness testing was done on just around the breakage point and the observed hardness is within the specification.Moreover, we cannot provide a definitive conclusion regarding the wire noted in the event as it was not returned for the investigation.However, the operative technique instructs the user to place the neo reamer assembly over a guide wire.This could be the wire in question.Without the wire being returned, we cannot conclusively determine if this is the case.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by the application excessive torsional force and rough handling of the device.However, a scope of improvement was identified and addressed by the nc to avoid the recurrence of this issue.If any further information is provided, the complaint report will be updated.

Brand Name
AEQUALIS PERFORM+ NEO REAMER CANNULATED DRIVE SHAFT
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACH
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19561923
Report Number0001649390-2024-00271
Device Sequence Number7512936
Product Code HWE
UDI-Device Identifier00846832070541
UDI-Public00846832070541
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWH602
Device Lot NumberAZ3122
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale